MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1.5MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 12/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the 4th of 12 reports filed associated with this event.Subject device remains implanted.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the basilar artery apex.Post-procedure, the patient was assessed having a modified ranking scale (mrs) of 0.It was reported that a day post-procedure, the patient experienced headache.The headache was resolved within one month post-procedure.The patient¿s headache was treated with medrol dose pack, iv fluids (1000 ml), iv hydromorphine (1 mg), iv dexamethasone (6mg).According to the physician, the headache was possibly related to the procedure and stent.However, it is unknown if the headache was related to the implanted coils (subject device) and access devices.During the 2 months follow-up, the patient was assessed having a mrs of 0.At the 6 months follow up post the index procedure, the patient was assessed having a nihhs and mrs of 0.In addition, during the 6 months visit, the patient was still taking excedrine for migraine history.No further information is available.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed.The additional information states that the patient had headache and migraine history and that all devices used in the procedure performed as intended.However, headache is a known risk associated with endovascular procedures and noted as such in the device directions for use (dfu).Therefore, an assignable cause of anticipated procedural complication was assigned to this event.
 
Event or Problem Description
The patient underwent successful stent-assisted coil embolization of an aneurysm located in the basilar artery apex.Post-procedure the patient was assessed having a modified ranking scale (mrs) of 0.It was reported that a day post-procedure, the patient experienced headache.The headache was resolved within one month post-procedure.The patient¿s headache was treated with medrol dose pack, iv fluids (1000 ml), iv hydromorphine (1 mg), iv dexamethasone (6mg).According to the physician, the headache was possibly related to the procedure and stent.However, it is unknown if the headache was related to the implanted coils (subject device) and access devices.During the 2 months follow-up, the patient was assessed having a mrs of 0.At the 6 months follow up post the index procedure, the patient was assessed having a nihhs and mrs of 0.In addition, during the 6 months visit, the patient was still taking excedrine for migraine history.No further information is available.

Brand Name
TARGET 360 NANO 1.5MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6863993
Report Number3008881809-2017-00309
Device Sequence Number13631419
Product Code HCG
UDI-Device Identifier04546540697981
UDI-Public(01)04546540697981(17)190731(10)19198070
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K113412
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberM0035421520
Device Catalogue NumberM0035421520
Device Lot Number19198070
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/23/2017
Supplement Date Received by Manufacturer10/04/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date10/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 EXCELSIOR SL-10 MICROCATHETER (STRYKER); 2 NEUROFORM ATLAS STENT (STRYKER); 2 SYNCHRO GUIDEWIRE (STRYKER); 7 TARGET COILS (STRYKER)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age74 YR